MAUDE Adverse Event Report: GYRUS ACMI L.P. 10FR COAX HEMOSTATIC PROBE

GYRUS ACMI L.P. 10FR COAX HEMOSTATIC PROBE
Model Number CD-B610LA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the 10fr coax hemostatic probe, the distal end of the probe broke inside the endoscope, while being used in the patient.The issue occurred during the emergency therapeutic procedure (arrest of bleeding), there was no delay, and the procedure was completed with a similar device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device has been received and the evaluation is pending.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was returned and an evaluation was completed for it.During inspection, olympus confirmed the reported event, the probe tip was damaged and had almost fallen completely off.The probe was still attached to the rest of the device, but was damaged.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, it is likely the broken probe occurred due to excessive force being applied and/or over bending the tip, causing the sheathing on the distal end to snap.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): "do not use the device if resistance to insertion is encountered.Reduce the angle or lower the forceps elevator of the endoscope until the device passes smoothly; do not advance or extend the device abruptly." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
10FR COAX HEMOSTATIC PROBE
Common Device Name
10FR COAX HEMOSTATIC PROBE
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16112760
Report Number3003790304-2023-00008
Device Sequence Number12472256
Product Code KNS
UDI-Device Identifier00821925039469
UDI-Public00821925039469
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B610LA
Device Lot NumberKR186225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer04/03/2023
06/19/2024
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date04/28/2023
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE
Patient SexUnknown